Q. When should I opt for 5-HTP after the withdrawal of Pristiq?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on May 29, 2019

Hello doctor,

I daily take Pristiq antidepressant tablet 50 mg, which doctor had prescribed since a year. Now I am tapering the tablet gradually as per doctor's instruction. The first week every other day and second week every two days and the third week every three days. And now this is my fourth week, and I am off completely. So my question is, can I use 5-HTP supplement tablet? So that my withdrawal symptoms will be less.

And when I can take 5-HTP? Withdrawal symptoms are scary to me, and I want to completely stop this Pristiq because I tried many times to get it off, but unfortunately, I cannot. I had withdrawal symptoms, brain zaps, nausea, and diarrhea. I have some supplements like fish oil, b12, and 5-HTP but still waiting for a doctor advises.

#

Hello,

Welcome to icliniq.com.

As you are tapering your Pristiq (Desvenlafaxine), there will be no withdrawal at all. You need to restart because of anxiety or depression disorder, not because of withdrawal. 5-HTP (Hydroxytryptophan) is not FDA approved and no guideline for it to how to use and when to use. It is a supplement product, but not a medication to treat. You should follow depression and nonpharmacological management.

Do exercises daily for 30 to 45 minutes like walking and practice meditation for 20 minutes daily. Eat healthy home cooked foods, avoid junk foods. Spend quality time with friends and family every day. Spend time for creative hobbies like reading good books, writing journals, painting, drawings, and learning new skills or language or musical instruments. Have enough of 7 to 8 hours of sleep daily. Avoid tobacco or alcohol or any substance abuse. Live your life, do not just spend it. Be bold and confident.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Do you think low serotonin can cause fatigue, loss of energy and appetite?

Query: Hi doctor, I am a 21 year old male. For the past three weeks, I have been feeling sick. My symptoms are a feeling of general fatigue of my entire body with loss of energy and appetite. Before I got sick, I spent over a week working hard. I just had food once or twice a day, drank little water an...  Read Full »

I want to go off antidepressants but have trouble sleeping. What can I do?

Query: Hello doctor, I am 22 years old. I have been on the following antidepressants for two years. Morning: Modapex 50 one pill, Depakene, Lamotrigine 25 mg one pill. Night: Clozapex 25 mg half a pill, Mirtimash 30 g half a pill, Depakine Chrono 500 mg one pill, and Anafranil 75 mg half a pill. I used t...  Read Full »

Will erection problem persist after discontinuation of antidepressant?

Query: Hello doctor, I am 23 years old and I am on Citalopram, Buspirone, and Valium. In the past few weeks, I have stopped taking Valium. I am taking only 2.5 mg to wean off and just today I discontinued the Citalopram as well after gradually cutting down from 40 mg to 10 over the last two weeks. I still ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.